Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 328, NWS Austin/San Antonio, TX

July 7, 2007Gonzales County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 5:54 AM CDT for Gonzales County, Wilson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 5:54 AM CDT (10:54 UTC)
Expired
Jul 7, 2007, 10:00 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Gonzales County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 49 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2553 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 071055
FFWEWX
TXC177-493-071500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
554 AM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF GONZALES...
  WILSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...STOCKDALE...POTH...KOSCIUSKO...
  FLORESVILLE...

* UNTIL 1000 AM CDT

* AT 554 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 6 MILES SOUTH OF SUTHERLAND SPRINGS...OR ABOUT 6
  MILES SOUTHWEST OF STOCKDALE...MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
  VERNIA...PANDORA...NIXON...SMILEY AND PALMETO

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE WHERE 
WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST 
VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN.

LAT...LON 2920 9766 2925 9773 2889 9818 2912 9842
      2944 9815 2940 9814 2939 9813 2938 9784
      2944 9778 2965 9763 2948 9733

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:18 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 7, 4:18 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
418 AM CDT SAT JUL 7 2007

.DISCUSSION...
EARLY MORNING ROUND OF THUNDERSTORMS ARE CONFORMING NICELY TO THE
LATEST FFA PRODUCT. THE THREAT FOR HEAVY RAINFALL WILL PERSIST FOR
A GREATER AREA OF SOUTH CENTRAL TEXAS, BUT WILL WAIT AND SEE THE
TRENDS WITH THE CURRENT COMPLEX OF STORMS FOR ANOTHER HOUR OR TWO
BEFORE UPDATING THE WATCH. GFS HAS SHOWN A BIT MORE CONSISTENCY
ON THE QPF MAX FOR THE RIO GRANDE PLAINS IN PAST RUNS, BUT THE
NAM HAS PERFORMED ADMIRABLY IN OTHER RECENT RAIN EVENTS, AND ITS
06Z RUN FORECAST DEVIATES THE PRECIP MAX TO THE LEFT INTO THE DRT
AREA LATER THIS MORNING. THE EXPIRATION OF THE NEW WATCH PRODUCT
WILL LIKELY BE THE SAME 02Z THAT WAS PREVIOUSLY ISSUED. MID TO
UPPER LEVEL TROUGHING OVER OKLAHOMA IS SHOWING A MORE PROGRESSIVE
TREND THAT SHOULD HELP BREAK UP THE PACIFIC MOISTURE TAP AND
REDUCE THE HEAVY RAIN THREAT. LOW-LEVEL MOISTURE WILL REMAIN
PLENTIFUL, SO WILL CONTINUE WITH SCATTERED CONVECTION TONIGHT, BUT
WITHOUT THE LOCALLY HEAVY RAINFALL MENTION.

MODEL CONSENSU FORECASTS STILL LOOK A TAD TOO OPTIMISTIC ON
DECREASING RAIN CHANCES HEADING INTO THE WORK WEEK. PRECIPITABLE
WATER FORECASTS REMAIN AT OR ABOVE NORMAL MOST OF THIS WEEK AND A
WEAK MID-LEVEL SHEAR AXIS REMAINS OVER CENTRAL TEXAS TO SUPPORT AT
LEAST SOME DIURNAL CONVECTION. THUS HAVE LEANED SLIGHTLY WETTER
THAN THE MEDIUM RANGE GUIDANCE, BUT OTHERWISE HAVE GIVEN IN TO THE
PERSISTENT TREND OF A RETURN TO SEASONAL WEATHER. THE NEXT FEW
AFTERNOONS SHOULD BE A FEW DEGREES BELOW GFS GUIDANCE HIGHS BEFORE
THE ATMOSPERE HAS A CHANCE TO AIR OUT. THE BEST CHANCE FOR AREA-
WIDE STABLE WEATHER LOOKS TO BE THURSDAY AS THE WRN US UPPER RIDGE
NUDGES EAST. BY FRIDAY, SOME OF THE MODEL DATA PUSHES A NW FLOW
EVENT INTO CENTRAL TX, BUT DOES NOT SUGGEST A HEAVY RAINFALL
PATTERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              89  73  90  75  92 /  50  30  30  10  20
AUSTIN BERGSTROM INTL AIRPORT  89  71  91  74  91 /  50  30  30  10  20
DEL RIO INTL AIRPORT           92  76  96  77  97 /  40  20  10  10  10
SAN ANTONIO INTL AIRPORT       88  74  90  74  91 /  50  30  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT...
FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE...
MEDINA...WILSON...ZAVALA.

&&

18/09

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:18 PM CDTFlash Flood WarningEWXCaldwell, Gonzales117 min
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.